Aa
A
A
Close
Avatar universal
beta blocker withdrawal how long does it last
MY DOCTOR ABRUPTLY TOOK ME OFF OF TOPROL XL 25 MG AND SINCE THEN I HAVE BEEN HAVING HORRIBLE WITHDRAWAL SYMPTOMS.   I HAVE BEEN EXPERIENCING SEVERE ANXIETY AND JITTERS...FEEL LIKE I WANT JUMP OUT OF MY SKIN.  THIS HAS BEEN HAPPENING FOR 4 WEEKS.  DOES ANYONE KNOW HOW LONG THIS LASTS?  DOES ANYONE KNOW IF GABA HELPS?   PLEASE HELP....I AM SOOO DESPERATE FOR HELP AND MY DOCTOR IS OF NO HELP OTHER THEN TO GIVE ME XANAX.  


This discussion is related to Toprol withdrawal.
Cancel
4 Answers
Page 1 of 1
592969 tn?1248329005
Why did your doctor take you off of Troprol XL?  Usually, the dose is tapered down by half and then the next week half and so forth.  Did he replace your Tropol XL with another medicine?  Sometimes doctors replace it with Atenolol.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I was having difficulty breathing since beta blockers cause the bronchioles to constrict and I have had a mild touch of asthma in the past.  I was on this med for 9 months .   I read that you can have side effects on this drug at any time during treatment.  I am a nurse an even said to my doctor don't I have to ween off the med he said oh no you are on such a small dosage you'll be fine .  He gave me a mild dieuretic in place of the toprol.  I think this drug is dangerous...I think there should be a huge warning for any patient taking this med.  I blame my doctor he should have known what would happen.   I am so disgusted with the pharmaceutical community.  They are poisoning us and we are letting them  
Doctors should be held accountable for any information they give to their patients thats what they are paid for.    I trusted this person and he let me down he did't even apologize for his colossal ignorance!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
How is your heart rate and blood pressure?  If those are spiking, can you tell this doc and how you are concerned?  Everything I read says to gradually taper.  You may want to ask pharmacist what they think and maybe see a cardiologist or another doc.  Perhaps trip to ER.  Perhaps the pharmacist can tell you how long is in your system and when effects from withdrawal may taper.  Hope you get better.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal

Also, try posting this on heart rhythm community, as many people on this forum take beta blockers for heart arrythmias.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
11548417 tn?1440481484
Blank
Ger57
Netherlands
144586 tn?1284669764
Blank
caregiver222
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
tacolino
Ireland
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
Heart Disease Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
11548417 tn?1440481484
Blank
Ger57
Netherlands
144586 tn?1284669764
Blank
caregiver222
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
tacolino
Ireland